Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 445, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2003, 10:25 AM CDT for Simpson County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 10:25 AM CDT (15:25 UTC)
- Expired
- Jun 11, 2003, 10:50 AM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2028 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
972
WUUS54 KJAN 111525
SVRJAN
MSC127-111550-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CDT WED JUN 11 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 1050 AM CDT
* AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF MAGEE...MOVING NORTHEAST AT 35
MPH.
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3196 8986 3181 8970 3194 8966 3205 8967
3205 8980
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:15 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 11, 10:15 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT WED JUN 11 2003 WILL DO A QUICK UPDATE TO ADJUST ZONES FOR NEW WATCH AND TO ADJUST TEMPS. AREA GENERALLY OVERCAST...DO NOT EXPECT MUCH WARMING. UPPER 80S MAY BE TOO WARM. WILL ALSO REMOVE MORNING WORDING. OTHERWISE FORECAST OK. .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Jun 11, 5:00 AM CDT, 5 hours 25 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 500 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OUTLOOK AREA TODAY AND TONIGHT. SOME STORMS MAY BECOME SEVERE... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE GREATEST RISK FOR SEVERE THUNDERSTORMS EXISTS OVER NORTHERN PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND NORTH OF HIGHWAY 82. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS TO 60 MPH...AND LARGE HAIL TO THE SIZE OF QUARTERS. AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA AND TEXAS...WILL PROGRESS EASTWARD TODAY INTO THE LOWER MISSISSIPPI VALLEY REGION. SOUTHERLY LOW LEVEL FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO TRANSPORT VERY MOIST AIR INTO THE REGION...CREATING A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP. THERE WILL BE ENOUGH SHEAR FOR STORM ORGANIZATION...AND DAYTIME HEATING WILL CONTRIBUTE TO A VERY UNSTABLE AIRMASS FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. BETTER UPPER LEVEL SUPPORT FOR SEVERE WEATHER WILL EXIST OVER NORTHERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY THROUGH FRIDAY. AN ACTIVE JET STREAM COMBINED WITH A SLOW MOVING FRONTAL BOUNDARY WILL HELP INITIATE SEVERAL ROUNDS OF THUNDERSTORMS OVER THE LOWER MISSISSIPPI VALLEY REGION. THE AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE...AND SUPPORTIVE OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ...DAYS FOUR THROUGH SEVEN... AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEKEND AND EARLY NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA SATURDAY THROUGH TUESDAY. UPPER LEVEL LOW PRESSURE IS EXPECTED TO BECOME CENTERED OVER THE ARKLATEX REGION...AND SOUTHERLY FLOW AHEAD OF THE CENTER WILL PROVIDE A CONTINUED TRANSPORT OF VERY MOIST AIR INTO THE LOWER MISSISSIPPI VALLEY REGION. A SLOW MOVING FRONTAL BOUNDARY WILL COMBINE WITH THE VERY MOIST AND UNSTABLE AIRMASS TO SUPPORT ORGANIZED THUNDERSTORM ACTIVITY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED...ESPECIALLY DURING THE AFTERNOON AND EVENING OVER NORTHERN PORTIONS OF THE OUTLOOK AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 11, 8:33 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM CASEYVILLE MS WIND DAMAGE
06/10/03 LINCOLN A FEW TREES DOWN ACROSS
NE LINCOLN CO. REPORTED
BY ELECTRIC POWER
ASSOCIATION.
0645 PM 2 SW BOWERTON MS WIND DAMAGE
06/10/03 COPIAH A FEW TREES DOWN.
REPORTED BY ELECTRIC
POWER ASSOCIATION.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:36 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 44 min |
| Jun 11, 10:53 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 22 min |
| Jun 11, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Jasper | 59 min |
| Jun 11, 11:31 AM CDT | Severe Thunderstorm Warning | JAN | Carroll | 39 min |
| Jun 11, 11:40 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 30 min |
| Jun 11, 11:45 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 60 min |
| Jun 11, 11:50 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 30 min |
| Jun 11, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Jun 11, 12:04 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 26 min |
| Jun 11, 12:15 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 40 min |
| Jun 11, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 61 min |
| Jun 11, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 58 min |
| Jun 11, 12:44 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 61 min |
| Jun 11, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| Jun 11, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 26 min |
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 44 min |
| Jun 11, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 64 min |
| Jun 11, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 62 min |
| Jun 11, 6:18 PM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| Jun 11, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Jun 11, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.